MAUDE Adverse Event Report: ABBOTT POINT OF CARE I-STAT1 ANALYZER, IMMUNO READY, WIRELESS

ABBOTT POINT OF CARE I-STAT1 ANALYZER, IMMUNO READY, WIRELESS
Catalog Number 04P74-02
Medical Device Problem Code Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/03/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Apoc incident # (b)(4).Apoc labeling will be evaluated during the investigation as pertaining to the event.
 
Event or Problem Description
On (b)(6) 2022, abbott point of care (apoc) was contacted by a customer who reported observing smoke coming from the compartment of i-stat analyzer sn (b)(4) during operation.The product did not become hot to the touch.There was no additional information at the time of this report.There were no injuries reported.The analyzer was replaced at no charge and returning for investigation.Apoc has determined that a component failure within the analyzer circuitry, may lead to the batteries becoming uncomfortably hot to touch in the area of the battery compartment when using a green non-fused battery carrier.The analyzer was operating on rechargeable batteries at the time of the event.At this time there is no reason to believe product will become hot to the touch.The product was replaced and returning for investigation.Based on the information available, there were no patient or user related injuries associated with this complaint.
 
Additional Manufacturer Narrative
Apoc incident: (b)(4).The investigation was completed on 22-jul-2022.Failure analysis confirmed the customer complaints of failure to activate as well as unexpected power-down.The cause was determined to be the failure of multiple components in the vbatt and vbb circuit, which also contributed to the smoke reported by the (b)(4) 112017 was found to be have failed which likely caused the component failure in analyzer s/n (b)(4) as well as the smoke and the warm to touch condition when docked in the drc at the customer site.It should be noted that the analyzer rechargeable battery as well as the drc power supply and power cable that were in use at the time of the incident were not returned and cannot be ruled out as contributing factors.
 
Event or Problem Description
Na.

Brand Name
I-STAT1 ANALYZER, IMMUNO READY, WIRELESS
Common Device Name
I-STAT1 ANALYZER
Manufacturer (Section D)
ABBOTT POINT OF CARE
400 college road
princeton NJ 08540 6607
Manufacturer (Section G)
FLEXTRONICS MANUFACTURING (SINGAPORE)
pte ltd
1 kallang place
singapore 33921 1
SN   339211
Manufacturer Contact
linda maczuszenko
400 college road
princeton, NJ 08540
6136885949
MDR Report Key13789987
Report Number2245578-2022-00042
Device Sequence Number4023261
Product Code CGA
UDI-Device Identifier00054749000340
UDI-Public00054749000340
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K001387
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number04P74-02
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/01/2022
Supplement Date Received by Manufacturer07/22/2022
Initial Report FDA Received Date03/16/2022
Supplement Report FDA Received Date07/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/27/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown